5-HTP - Hello: I am a recovering opiate addict who is looking for an herbal way to calm myself down?
- 23 Aug 2011 by k9robert
- 20 Oct 2011
- 5-htp, sleep disorders, sleep, opiate
5-HTP - Hello: I am a recovering opiate addict who is looking for an herbal way to calm myself down
... and especially get some good sleep. Will this product work for me?? Are there any side affects that will cause me any anxiety or nervousness. That's what I am afraid of...
5HTP is more for depression and insomnia than anxiety as it is a precursor to the brain chemicals serotonin and melatonin. I recommend Valerian root as a herbal supplement for symptoms of anxiety. Can be found in the vitamin aisle of the store.
Hope this helps,
Laurie Shay is so right about the Valerian root, which can be purchased at any supermarket or pharmacy. Also, try Melatonin, which is also natural and may aid in sleep, it comes by itself in capsule form or with Valerian root.
May I recommend Benadryl... IF you are not taking any sort of benzodiapzapine like Valium or Xanax? It won't hurt you atall. Tylenol PM has Benadryl in it, the main ingredient is diphenhydramine (sp) which is benadryl.
May I ask what type of opiate you are WD'ing off of? That will help us if you add more info to your query, what were you addicted to, how much, how often?
Best wishes k9robert!!!
Valerian never did much for me though it could work for you. 5htp is an amino acid, I have been researching a few of these recently. 5htp works with seratonin and cud definately help with anxiety. Extra seratonin can help alot after recovering from opiate addiction. L-Theanine is the amino acid that is being advertised for anxiety and wud be definately worth a shot. You may even be able to take the two together. I recently tried tyrosine, another amino acid and it definately worked for me for wat its supposed to do. It works with dopamine, which I thought might help you also because I believe heroin works with dopamine receptors. But I have read that some people get anxiety from too much tyrosine, so maybe not. Reseach and always make sure to get doses right for the best results.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Nov 2009 • 1 answer
Posted 10 Nov 2009 • 1 answer
Posted 6 Aug 2010 • 2 answers
Posted 1 Oct 2010 • 1 answer
Posted 1 Jun 2012 • 2 answers